Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 9, 2013, 3:33 PM MST for 4 counties in Arizona. It took effect at Jan 10, 2013, 6:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 3:33 PM MST (22:33 UTC)
- In effect from
- Jan 10, 2013, 6:00 PM MST
- Expired
- Jan 11, 2013, 5:02 AM MST
- In force
- 11 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS75 KTWC 092233 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST WED JAN 9 2013 AZZ507-508-512-513-100600- /O.NEW.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 333 PM MST WED JAN 9 2013 ...WIND ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST FRIDAY. * IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THURSDAY EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO THE STATE LINE. * TIMING...WIND INCREASING LATE THURSDAY AFTERNOON...PEAKING THURSDAY NIGHT IN ADVANCE OF COLD FRONT. * WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE BETWEEN MIDNIGHT AND 3 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501-502-504>506-100600- /O.NEW.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 333 PM MST WED JAN 9 2013 ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
6 follow-up statements
106 WWUS75 KTWC 100340 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 840 PM MST WED JAN 9 2013 AZZ507-508-512-513-101145- /O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 840 PM MST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THURSDAY TO 3 AM MST FRIDAY. * IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THURSDAY EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO THE STATE LINE. * TIMING...WIND INCREASING LATE THURSDAY AFTERNOON...PEAKING THURSDAY NIGHT IN ADVANCE OF COLD FRONT. * WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE BETWEEN MIDNIGHT AND 3 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501-502-504>506-101145- /O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 840 PM MST WED JAN 9 2013 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING... A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
794 WWUS75 KTWC 100952 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 252 AM MST THU JAN 10 2013 AZZ507-508-512-513-110000- /O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 252 AM MST THU JAN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MST FRIDAY. * IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THIS EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO THE NEW MEXICO STATE LINE. * TIMING...WINDS INCREASING LATE THIS AFTERNOON...PEAKING TONIGHT IN ADVANCE OF COLD FRONT. * WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE BETWEEN MIDNIGHT AND 3 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501-502-504>506-110000- /O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 252 AM MST THU JAN 10 2013 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING... A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
514 WWUS75 KTWC 102200 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST THU JAN 10 2013 AZZ507-508-512-513-110600- /O.CON.KTWC.WI.Y.0001.130111T0100Z-130111T1000Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 300 PM MST THU JAN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM MST FRIDAY... * IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THIS EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO THE NEW MEXICO STATE LINE. * TIMING...WIND SPEEDS WILL CONTINUE TO INCREASE DURING THE REMAINDER OF THE AFTERNOON HOURS INTO THIS EVENING...PEAKING TONIGHT IN ADVANCE OF COLD FRONT. * WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE MOUNTAINS. WIND SPEEDS DIMINISHING WITH FRONTAL PASSAGE BETWEEN MIDNIGHT AND 3 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AZZ501-502-504>506-110600- /O.CON.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 300 PM MST THU JAN 10 2013 ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING... * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 30 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
830 WWUS75 KTWC 110212 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 712 PM MST THU JAN 10 2013 AZZ501-502-504>506-111015- /O.UPG.KTWC.HZ.A.0001.130112T0800Z-130114T1500Z/ /O.NEW.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 712 PM MST THU JAN 10 2013 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM SATURDAY TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH MONDAY MORNING. THIS UPGRADES THE HARD FREEZE WATCH FOR THE SAME AREA AND TIME PERIOD. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ507-508-512-513-111000- /O.CON.KTWC.WI.Y.0001.000000T0000Z-130111T1000Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 712 PM MST THU JAN 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST FRIDAY... * IMPACTS...POSSIBLE LOW VISIBILITIES DUE TO BLOWING DUST THIS EVENING...ESPECIALLY ALONG INTERSTATE 10 FROM WILLCOX EAST TO THE NEW MEXICO STATE LINE. * TIMING...WIND SPEEDS WILL CONTINUE TO INCREASE THIS EVENING...PEAKING LATER TONIGHT IN ADVANCE OF COLD FRONT. * WINDS...30 TO 40 MPH. GUSTS UP TO 55 MPH...ESPECIALLY IN THE MOUNTAINS. WIND SPEEDS DIMINISHING BEHIND FRONTAL PASSAGE BETWEEN MIDNIGHT AND 3 AM. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
617 WWUS75 KTWC 110858 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 158 AM MST FRI JAN 11 2013 AZZ501-502-504>506-111315- /O.CON.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 158 AM MST FRI JAN 11 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 8 AM MST MONDAY... * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. EXPOSED WATER PIPES COULD ALSO FREEZE WITH THESE COLD TEMPERATURES. * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM MST EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ507-508-512-513-111300- /O.EXT.KTWC.WI.Y.0001.000000T0000Z-130111T1300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 158 AM MST FRI JAN 11 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE THE REST OF TONIGHT. * WINDS...SUSTAINED SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
702 WWUS75 KTWC 111202 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 502 AM MST FRI JAN 11 2013 AZZ507-508-512-513-111315- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-130111T1300Z/ UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX... CHIRICAHUA NM...BISBEE...CANELO HILLS 502 AM MST FRI JAN 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED BELOW ADVISORY THRESHOLDS ACROSS COCHISE COUNTY...THUS THE WIND ADVISORY IS CANCELLED. $$ AZZ501-502-504>506-112300- /O.CON.KTWC.HZ.W.0001.130112T0800Z-130114T1500Z/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK... MAMMOTH...ORACLE 502 AM MST FRI JAN 11 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM SATURDAY TO 8 AM MST MONDAY... * TEMPERATURES...LOW TEMPERATURES SATURDAY...SUNDAY AND MONDAY MORNINGS WILL MOSTLY BE BETWEEN 20 AND 28 DEGREES IN WESTERN AREAS AND BETWEEN 10 AND 20 DEGREES IN EASTERN AREAS. * TIMING...SUB-FREEZING TEMPERATURES WILL BE OCCURRING BETWEEN MIDNIGHT AND 9 AM MST EACH DAY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:20 PM MST, 13 minutes earlier.
Area forecast discussion, Jan 9, 3:20 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 320 PM MST WED JAN 9 2013 .SYNOPSIS...WARMER TODAY AND THURSDAY WITH HIGH PRESSURE OVER SOUTHERN ARIZONA. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS THURSDAY AFTERNOON FOLLOWED BY A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. EXPECT SHARPLY COLDER TEMPERATURES WITH DRY CONDITIONS THIS WEEKEND...WITH WIDESPREAD HARD FREEZE CONDITIONS OVER MULTIPLE DAYS. && .DISCUSSION...MORNING TUCSON SOUNDING SHOWED SIGNIFICANT WARMING VERSUS TUESDAY MORNING WHICH HAS TRANSLATED INTO A NICE WARMUP TODAY WITH HIGHS 2-6 DEGREES ABOVE NORMAL. OVERNIGHT LOWS WILL BE MILD...AROUND NORMAL...VERSUS THE PAST SEVERAL DAYS. HIGHS THURSDAY WILL BE SIMILAR TO WHAT WILL OCCUR TODAY. MAIN FORECAST CONCERN CONTINUES TO BE THE UPCOMING PROLONGED COLD SNAP...AKA COLD WAVE 2013...BUT BEFORE WE GET THERE WE HAVE TO DEAL WITH WIND AND THEN THE CHANCES OF PRECIPITATION. PRESSURE GRADIENT TIGHTENS THURSDAY IN ADVANCE OF APPROACHING STRONG PACIFIC STORM AND ITS ASSOCIATED COLD FRONT. 700 MB WINDS OF 50-60 KTS WILL BE OVER COCHISE COUNTY BETWEEN 5 PM THU AND 5 AM FRI SO EXPECT 25-35 MPH WITH GUSTS UP TO 50 MPH...LIKELY HIGHER IN THE MOUNTAINS ESPECIALLY IN THE HUACHUCAS. SO WILL ISSUE WIND ADVISORY FOR COCHISE COUNTY THU EVENING INTO EARLY FRI AM. NARROW BAND OF MOISTURE WILL BE ASSOCIATED WITH APPROACHING COLD FRONT SO EXPECT SCATTERED LIGHT SHOWERS TO MOVE ACROSS THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. SNOW LEVELS BY FRIDAY MORNING WILL BE DOWN AROUND 3000 FEET NORTH TO 4500 FEET SOUTH. NOT EXPECTING MUCH QPF IN THE VALLEYS...GENERALLY LESS THAN A TENTH OF AN INCH...WITH MAYBE UP TO 4 INCHES OF SNOW ABOVE 6000 FEET IN THE MOUNTAINS...ESPECIALLY IN THE WHITES. MIGHT SEE SOME MINOR SNOW ACCUMULATIONS...LESS THAN ONE INCH...EAST OF TUCSON BETWEEN 3000 AND 5000 FEET. SIGNIFICANT COLD AIR ADVECTION BEHIND COLD FRONT ON FRIDAY WILL RESULT IN DAYTIME TEMPERATURES BEING 20-25 DEGREES COLDER THAN THURSDAY. THE HIGHS ON FRIDAY MOST LIKELY WILL OCCUR RIGHT AFTER MIDNIGHT. VERY COLD UPCOMING WEEKEND WITH HARD FREEZE PRETTY MUCH A CERTAINTY AREA WIDE WITH LOWS IN THE TEENS AND 20S IN THE VALLEYS. MAY SEE SOME ISOLATED SINGLE DIGITS OUT EAST. WILL ISSUE HARD FREEZE WATCH FOR THE LOW DESERTS OF SOUTHEAST ARIZONA FOR LATE FRIDAY NIGHT THRU MONDAY MORNING. DAILY HIGHS IN THE VALLEYS WILL MOSTLY BE IN THE UPPER 30S TO UPPER 40S. COLD SNAP TO CONTINUE INTO EARLY NEXT WEEK WITH 12Z GFS COMING IN LINE WITH ECMWF OF SWINGING A LOW ACROSS INTERNATIONAL BORDER AND BRINGING A SLIGHT CHANCE OF LOW ELEVATION RAIN AND SNOW TO THE AREA. CONFIDENCE ON THIS IS NOT AS HIGH AS IT IS WITH THE COLD SNAP. && .AVIATION...INCREASING HIGH CLOUDS TONIGHT INTO THURSDAY MORNING. SOME MID-LEVEL CLOUDS WILL BE DEVELOP WEST OF TUCSON THURSDAY AFTERNOON IN ADVANCE OF APPROACHING COLD FRONT. ELY SFC WND 8-15 KTS THRU THU MRNG BCMG SW AND GUSTY AREAWIDE THU AFTN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DRY CONDITIONS WILL PREVAIL INTO THURSDAY WITH ABOVE NORMAL TEMPERATURES. GUSTY WINDS WILL DEVELOP THURSDAY FOLLOWED BY A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY. DRY CONDITIONS WITH MUCH COLDER TEMPERATURES WILL OCCUR THIS WEEKEND INTO EARLY NEXT WEEK. && .CLIMATE...BASED UPON THE CURRENT FORECAST OF 4 CONSECUTIVE DAYS IN A ROW OF HIGHS LESS THAN 50 DEGREES IN TUCSON...THIS WOULD BE THE FIRST TIME SINCE JANUARY 1971 THAT A CONSECUTIVE STRETCH OF 4 OR MORE DAYS WITH HIGHS BELOW 50 HAS OCCURRED. THERE HAVE BEEN SEVEN TOTAL TIMES IN THE TUCSON CLIMATE RECORD OF HIGHS BELOW 50 FOR 4 OR MORE CONSECUTIVE DAYS. THE LONGEST STRETCH OF DAYS BELOW 50 DEGREES IS 5 DAYS AND THIS HAS HAPPENED THREE TIMES IN TOTAL WITH THE LAST OCCURRENCE IN JANUARY 1971. IN RECENT TIMES...THE LONGEST STRETCH IS 3 DAYS BACK IN JANUARY 1997. MEANWHILE...RECORD LOW MAX TEMPERATURES ARE GENERALLY IN THE LOW TO MID 40S FOR TUCSON DURING THIS PERIOD WITH RECORD LOWS IN THE UPPER TEENS TO LOWER 20S SO THESE DON'T APPEAR TO BE IN SIGNIFICANT JEOPARDY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 9, 3:14 AM MST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 314 AM MST WED JAN 9 2013 AZZ501>515-100000- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 314 AM MST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARMER TODAY AND THURSDAY. A PACIFIC STORM SYSTEM WILL THEN BRING STRONG GUSTY WINDS TO THE AREA THURSDAY AFTERNOON AND NIGHT...A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT INTO FRIDAY MORNING...FOLLOWED BY PROLONGED COLD TEMPERATURES FRIDAY INTO EARLY NEXT WEEK. A WIDESPREAD HARD FREEZE IS LIKELY AREAWIDE THIS WEEKEND INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:33 PM MST | Hard Freeze Watch | TWC | Pima, Pinal | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.